?

Log in

No account? Create an account
entries friends calendar profile Previous Previous Next Next
Language Computeer
Fists of irony
a very happy birthday to boobirdsfly!

I am happy to celebrate another year in the life of this amazing woman.
4 comments or Leave a comment
last night my back neck face and scalp started itching. My usual psoriatic regions (not too bad) turned bright red and a little puffy, and itched.

Unfortunately, I'm still on a whole cocktail of drugs from the wisdom teeth extraction. So I'm not certain what it was; I put (well-diluted) tea-tree oil on the itchy regions; it got better; I went to sleep.

I awoke with more itching at 6:00 or so, and the itching has persisted (mildly) all day. People keep asking me what happened; apparently I look sunburned.

So I'm going over to the emergency consulting nurse at the U health clinic -- i would like to have some suggestions about what I can take to reduce this. bleh.

not a fun way to celebrate boobirdsfly's birthday. :/
8 comments or Leave a comment
I went and saw the consulting nurse at the U today, whose immediate reaction, before I even sat down, was "looks like you'll need an appointment." We talked through what's going on and I got an appointment. (meant that I missed A's practice talk for his defense, and the ling colloq as well, but this was more important to me).

After French class I went back for my appointment. Not to gross anybody out, but the doc thinks I'm having a "drug reaction" (though he didn't want to call it an allergic reaction, and resisted that name) to either the ibuprofen (which I've now stopped) or the amoxicillin (which I've happily finished, today). He was more inclined to think it was the amoxicillin, but he said there's no way to know right now.

He prescribed prednisone (a steroidal anti-inflammatory) to help reduce the redness and inflammation. I went and filled the prescription immediately.

Thoughts:

  • That's the fix-it western-medicine attitude, isn't it: take another pill to deal with the other pill's effects
  • I now have to wonder if i'm having reactions to ibuprofen or to amoxicillin, because experimenting with either isn't any fun or something I need to do right now
  • prednisone is supposed to have possible side effects of "irritability, or maybe insomnia, or maybe euphoria". Lovely -- so basically, any way I'm feeling might be the drugs -- all the more reason to practice non-attachment to my feelings
  • Also, I shouldn't drink -- not because of an interaction with the prednisone, but because prednisone is hard on one's stomach and alcohol thins the stomach linings for this (the pharmacist gave special dispensation to have a beer at boobirdsfly's birthday tonight though)
Ugh. okay, well, I'm just going to go home and take a cool bath and see if the swelling goes down. If not, I'll take a doctor-recommended diphenhydramine and avoid alcohol for the evening.

Lousy way to spend the afternoon of boobirdsfly's birthday...

1 comment or Leave a comment